1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Injected too much basal by mistake. Help!

Discussion in 'Insulin' started by miahara, Sep 7, 2020.

  1. miahara

    miahara Type 2 · Well-Known Member

    Messages:
    876
    Likes Received:
    803
    Trophy Points:
    133
    I've just injected 17 units of NovoRapid instead of 17u Lantus. Should i just eat extra carbs with breakfast? Normally I inject 9u NR to cover about 36g of carbs. Should I skip taking the Lantus for today?
     
  2. Rokaab

    Rokaab Type 1 · Well-Known Member

    Messages:
    1,430
    Likes Received:
    681
    Trophy Points:
    153
    Just eat extra carbs to deal with the extra Novorapid, you will still want to take the Lantus, though I'd eat the extra carbs first :)
     
    • Agree Agree x 3
    • Like Like x 1
  3. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,248
    Likes Received:
    10,578
    Trophy Points:
    298
    Hi,

    Do your lantus. Take in extra carbs to account for the Novorapid. (Milk can help in the form of liquid carbs, should you feel too full on the solids.) Keep hypo treatments handy.
    Also closely monitor your BGs with more frequency, for at least 5 hours. (In my experience Novorapid can have a lick in the tail in the 4th hour?)
     
    • Like Like x 1
  4. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,811
    Likes Received:
    1,565
    Trophy Points:
    198
    We've all done this. Can I just say that it's way worse when you do it at night and wake in major hypo territory after one or two hours.:)
     
    • Like Like x 2
    • Agree Agree x 1
  5. TashT1

    TashT1 · Well-Known Member

    Messages:
    126
    Likes Received:
    50
    Trophy Points:
    28
    I nearly did the same thing this morning too! Luckily noticed right before I injected.

    I hope the extra carbs helped & you feel ok.
     
  6. miahara

    miahara Type 2 · Well-Known Member

    Messages:
    876
    Likes Received:
    803
    Trophy Points:
    133
    Sincere thanks to all who have responded! I've kept monitoring closely all day (thanks to Libre!), and resorted to jelly babies and extra carbs a few times. Now at tea time things seem to have levelled off so have taken a slightly reduced bolus and will continue to monitor every half hour until bed time.
    Hopefully I'll not be so stupid again!!
     
    • Winner Winner x 1
  7. gto19660

    gto19660 · Member

    Messages:
    13
    Likes Received:
    2
    Trophy Points:
    3
    It happens. I'm glad thing's turned out ok. I'm a little late putting my two cents in but the decision to eat the extra carbs right on and holding off on the Lantus for about two maybe three hours is perfect. Lantus doesn't kick in for at least one to two hours
    And it has no peak time.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook